Alert archive / California / Wind Advisories in 2008

Wind Advisory 31, NWS Phoenix, AZ

December 13, 2008

NWS Phoenix, AZ issued this wind advisory at Dec 13, 2008, 4:12 AM PST. It took effect at Dec 13, 2008, 9:04 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 4:12 AM PST (12:12 UTC)
In effect from
Dec 13, 2008, 9:04 AM PST
Expired
Dec 13, 2008, 8:39 PM PST
In force
12 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 131212
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
512 AM MST SAT DEC 13 2008

.STRONG GUSTY WINDS DEVELOPING OVER SOUTHEASTERN CALIFORNIA AND ALONG
THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON.

AZZ020-CAZ030>033-132300-
/O.NEW.KPSR.WI.Y.0031.081213T2100Z-081214T0600Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
512 AM MST SAT DEC 13 2008 /412 AM PST SAT DEC 13 2008/

...WIND ADVISORY IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO
11 PM MST /10 PM PST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 PM
MST /10 PM PST/ THIS EVENING. 

THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE
IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE
LOWER COLORADO RIVER VALLEY.

STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS
AFTERNOON IN ADVANCE OF A LARGE PACIFIC UPPER LEVEL LOW PRESSURE
SYSTEM. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON AFTER 2
PM...AND PEAK WIND GUSTS ARE LIKELY TO EXCEED 40 MPH AT TIMES...
ESPECIALLY IN THE IMPERIAL VALLEY. SOME OF THE STRONGER GUSTS MAY
CAUSE SOME BLOWING DUST AND SAND WHICH COULD LEAD TO RESTRICTIONS IN
VISIBILITY. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE
5 follow-up statements
000 
WWUS75 KPSR 131408
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
708 AM MST SAT DEC 13 2008

.STRONG GUSTY WINDS DEVELOPING OVER SOUTHEASTERN CALIFORNIA AND ALONG
THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON.

AZZ025-131700-
/O.NEW.KPSR.FG.Y.0004.081213T1408Z-081213T1700Z/
YUMA/MARTINEZ LAKE AND VICINITY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...
AND YUMA
708 AM MST SAT DEC 13 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. 

REPORTS FROM SPOTTERS IN AND AROUND THE YUMA AREA EARLY TODAY HAVE
INDICATED AREAS OF FOG WITH VISIBILITIES UNDER ONE QUARTER MILE AT
TIMES. THIS DENSE FOG IS RATHER PATCHY...BUT WILL BE SUFFICIENT TO
AFFECT DRIVING ON AREA ROADS AND HIGHWAYS...INCLUDING INTERSTATE 8.
PLEASE DRIVE WITH EXTRA CAUTION UNTIL THE FOG LIFTS LATER THIS
MORNING. 

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO
LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE
AHEAD OF YOU.

$$

AZZ020-CAZ030>033-140215-
/O.CON.KPSR.WI.Y.0031.081213T2100Z-081214T0600Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
708 AM MST SAT DEC 13 2008 /608 AM PST SAT DEC 13 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS
AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS
AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING. 

THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE
IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE
LOWER COLORADO RIVER VALLEY.

STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS
AFTERNOON IN ADVANCE OF A LARGE PACIFIC UPPER LEVEL LOW PRESSURE
SYSTEM. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON AFTER
2 PM...AND PEAK WIND GUSTS ARE LIKELY TO EXCEED 40 MPH AT TIMES...
ESPECIALLY IN THE IMPERIAL VALLEY. SOME OF THE STRONGER GUSTS MAY
CAUSE SOME BLOWING DUST AND SAND WHICH COULD LEAD TO RESTRICTIONS IN
VISIBILITY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE
000 
WWUS75 KPSR 131639
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
939 AM MST SAT DEC 13 2008

.STRONG GUSTY WINDS DEVELOPING OVER SOUTHEASTERN CALIFORNIA AND ALONG
THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON.

AZZ025-131745-
/O.EXP.KPSR.FG.Y.0004.000000T0000Z-081213T1700Z/
YUMA/MARTINEZ LAKE AND VICINITY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...
AND YUMA
939 AM MST SAT DEC 13 2008

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING. 

LATEST SATELLITE PICTURES AND SURFACE REPORTS INDICATE THAT THE DENSE
FOG WAS BEGINNING TO LIFT AT 930 AM...AND HAS SHIFTED EASTWARD INTO
THE FORTUNA FOOTHILLS AREA. VISIBILITIES COULD STILL BE LOCALLY LESS
THAN HALF A MILE AT TIMES IN THIS AREA UNTIL SHORTLY AFTER 10 AM.
MOTORISTS...ESPECIALLY THOSE ALONG INTERSTATE 8...SHOULD CONTINUE TO
DRIVE WITH EXTRA CAUTION AND BE ALERT TO THE POSSIBILITY OF RESTRICTED
VISIBILITIES UNTIL MID-MORNING. 

$$

AZZ020-CAZ030>033-140445-
/O.CON.KPSR.WI.Y.0031.081213T2100Z-081214T0600Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
939 AM MST SAT DEC 13 2008 /839 AM PST SAT DEC 13 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS
AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS
AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING. 

THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE
IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE
LOWER COLORADO RIVER VALLEY.

STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS
AFTERNOON IN ADVANCE OF A LARGE PACIFIC UPPER LEVEL LOW PRESSURE
SYSTEM. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON AFTER
2 PM...AND PEAK WIND GUSTS ARE LIKELY TO EXCEED 40 MPH AT TIMES...
ESPECIALLY IN THE IMPERIAL VALLEY. SOME OF THE STRONGER GUSTS MAY
CAUSE SOME BLOWING DUST AND SAND WHICH COULD LEAD TO RESTRICTIONS IN
VISIBILITY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE
000 
WWUS75 KPSR 131704
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1004 AM MST SAT DEC 13 2008

AZZ020-CAZ030>033-140515-
/O.EXT.KPSR.WI.Y.0031.081213T1704Z-081214T0600Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
1004 AM MST SAT DEC 13 2008 /904 AM PST SAT DEC 13 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS
EVENING. 

THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE
IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE
LOWER COLORADO RIVER VALLEY. THE ADVISORY HAS BEEN UPDATED TO BEGIN
IMMEDIATELY...AS GUSTS TO NEAR 40 MPH HAVE ALREADY BEEN REPORTED NEAR
EL CENTRO AND IMPERIAL.

STRONG GUSTY SOUTHWEST WINDS ARE DEVELOPING THIS MORNING IN ADVANCE
OF A LARGE PACIFIC UPPER LEVEL LOW PRESSURE SYSTEM. SUSTAINED SPEEDS
BETWEEN 20 AND 30 MPH WILL BE COMMON...AND PEAK WIND GUSTS WILL
EXCEED 40 MPH AT TIMES... ESPECIALLY IN THE IMPERIAL VALLEY. SOME OF
THE STRONGER GUSTS MAY CAUSE SOME BLOWING DUST AND SAND WHICH COULD
LEAD TO RESTRICTIONS IN VISIBILITY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE
000 
WWUS75 KPSR 132201
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST SAT DEC 13 2008

AZZ020-CAZ030>033-140600-
/O.CON.KPSR.WI.Y.0031.000000T0000Z-081214T0600Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
301 PM MST SAT DEC 13 2008 /201 PM PST SAT DEC 13 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS
EVENING. 

THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE
IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE
LOWER COLORADO RIVER VALLEY.

STRONG GUSTY WEST AND SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA
THROUGH THIS EVENING IN ADVANCE OF A LARGE PACIFIC UPPER LEVEL LOW
PRESSURE SYSTEM. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WILL BE
COMMON...AND PEAK WIND GUSTS WILL EXCEED 40 MPH AT TIMES...
ESPECIALLY IN THE IMPERIAL VALLEY. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE
000 
WWUS75 KPSR 140439
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
939 PM MST SAT DEC 13 2008


AZZ020-CAZ030>033-140545-
/O.CAN.KPSR.WI.Y.0031.000000T0000Z-081214T0600Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
939 PM MST SAT DEC 13 2008 /839 PM PST SAT DEC 13 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER
VALLEY. 

WINDS HAVE DECREASED SIGNIFICANTLY SINCE THE LATE AFTERNOON WHEN GUSTS
IN EXCESS OF 40 MPH WERE OBSERVED AT MULTIPLE LOCATIONS. WINDS MAY
TEMPORARILY SPIKE UP OVERNIGHT AS THE COLD FRONT PASSES
THROUGH...WITH GUSTS TO 35 MPH POSSIBLE...BUT OTHERWISE WINDS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. 

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:30 AM PST, 42 minutes earlier.

Area forecast discussion, Dec 13, 3:30 AM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
430 AM MST SAT DEC 13 2008

.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL AFFECT THE SOUTHWEST UNITED
STATES OVER THE NEXT SEVERAL DAYS. THESE SYSTEMS WILL BRING BREEZY
TO LOCALLY WINDY CONDITIONS...MUCH COLDER TEMPERATURES...ALONG WITH
CHANCES FOR VALLEY RAIN AND MOUNTAIN SNOWS THROUGH THE MIDDLE OF
NEXT WEEK.

&&

.DISCUSSION...
A STRONG AND POTENT LOW PRESSURE SYSTEM CURRENTLY DIGGING SOUTH
THROUGH THE PACIFIC NORTHWEST WILL BE OUR MAJOR WINTER WEATHER-MAKER
OVER THE NEXT SEVERAL DAYS...BRINGING MUCH COOLER TEMPERATURES AND
WETTER CONDITIONS. THE AIRMASS HAS BEEN MOISTENING FROM THE TOP DOWN
OVER THE LAST 24 HOURS OR SO...COURTESY OF A DEPARTING WEAK SHORT
WAVE CURRENTLY OVER NEW MEXICO. THAT SYSTEM BROUGHT DENSE MID-HIGH
LEVEL CLOUDS/MOISTURE THAT KEPT TEMPERATURES COOLER ACROSS THE
DESERTS YESTERDAY...AND PRODUCED SOME ISOLATED LIGHT SHOWERS AND
VIRGA ACROSS THE PORTIONS OF OUR CWA.

AS THE SYSTEM AND ASSOCIATED COLD FRONT APPROACH ARIZONA TODAY..THE
LOW TO MID LEVEL GRADIENTS WILL TIGHTEN SIGNIFICANTLY AND HEIGHTS
FALL DRAMATICALLY OVER NORTHERN PORTIONS OF THE STATE. WITH LIMITED
CLOUD COVER ...GOOD MIXING WILL LEAD TO BREEZY TO WINDY CONDITIONS
DURING THE AFTERNOON AND EVENING HOURS. THE STRONGEST WINDS ARE
EXPECTED OVER SOUTHEAST CALIFORNIA AND ALONG THE LOWER COLORADO
RIVER VALLEY... WITH GUSTS TO NEAR 45 MPH IN THIS AREA. AS
SUCH...ISSUED A WIND ADVISORY FOR OUR WESTERN ZONES (SEE PRODUCT
INFORMATION BELOW) AND REFLECTED THE HAZARD IN THE HAZARDOUS WEATHER
OUTLOOK. EVEN WITH THE WIND...THIS AFTERNOON WILL BE THE LAST DAY
FOR ABOVE NORMAL TEMPERATURES...AND MAX DAYTIME TEMPERATURES WILL BE
CONSIDERABLY COOLER SUNDAY INTO EARLY NEXT WEEK...MAINLY IN THE
UPPER 50S THROUGH TUESDAY.

MODELS INDICATE THAT THE WINTER WEATHER SYSTEM WILL SPIN OFF A
SERIES OF SHORT WAVES. THE FIRST WILL MOVE ACROSS OUR CWA
TONIGHT...BRINGING SOME MOISTURE ACROSS OUR CWA...THE BEST AMOUNTS
OVER OUR EASTERN ZONES...AND DROPPING THICKNESS VALUES AROUND 150M
BY SUNDAY AFTERNOON. THIS WILL EFFECTIVELY LOWER THE SNOW LEVEL TO
4500-5000 FEET OVER SOUTHERN GILA COUNTY BY SUNDAY AFTERNOON
...HOWEVER SNOW ACCUMULATIONS SHOULD BE MEAGER...UP TO ONE INCH AT
BEST. EXPECT SLIGHT CHANCES FOR RAIN SHOWERS FOR THE SOUTHWEST
DESERT ELEVATIONS...THE BEST CHANCES FROM MARICOPA COUNTY EASTWARD.

THE COOLER...WET PATTERN PERSIST MONDAY INTO THURSDAY...WITH THE GFS
AND ECMWF IN GOOD AGREEMENT THAT THE BROAD TROF WILL REMAIN
STATIONARY OVER THE WEST MONDAY INTO TUESDAY AS THE MAIN UPPER LOW
SLOWLY MOVES SOUTH ALONG THE WEST COAST. THIS WILL KEEP A MOIST
SOUTHWESTERLY FLOW ALOFT OVER ARIZONA...WITH SUCCESSIVE SHORTWAVES
IN THE FLOW MOVING OVER THE REGION. THE TIMING OF THESE IMPULSES IS
DIFFICULT TO PIN DOWN...BUT POPS WILL REMAIN ELEVATED...RANGING FROM
25-50 PERCENT. BY WEDNESDAY-THURSDAY TIME FRAME...THE GFS AND ECMWF
BOTH SUGGEST THAT THE UPPER LOW WILL MOVE INLAND...LEADING TO AN
INCREASING CHANCE FOR SHOWERS AND HIGHER ELEVATION SNOW...ESPECIALLY
OVER SOUTH-CENTRAL ARIZONA.

FOR THE REST OF THE EXTENDED...MODELS BEGIN TO DIVERGE IN SOLUTION.
A DRIER PATTERN WITH A GRADUAL WARMING TREND IS SUGGESTED...BUT SOME
FORM OF TROFFING IS STILL INDICATED...SO THE WEATHER PATTERN WILL
REMAIN SOMEWHAT UNSETTLED THROUGH FRIDAY. AFTER THURSDAY...ELECTED
TO DROP POPS DOWN TO CLIMO UNTIL MODELS COME INTO BETTER AGREEMENT.

&&

.AVIATION...
SOUTH CENTRAL AZ INCLUDING THE GREATER PHOENIX AIRFIELDS OF KPHX AND
KIWA...MOSTLY CLEAR SKIES AND LIGHT WIND ARE EXPECTED OVER THE
GREATER PHOENIX AREA THROUGH 19Z. HOWEVER...A STRONG COLD FRONT WILL
APPROACH SATURDAY AFTERNOON RESULTING IN GUSTY SOUTH TO SOUTHWEST
WINDS IN THE 15 TO 25 KNOT RANGE BETWEEN 20Z SAT AND 04Z SUN. LOCAL
AREAS OF BLOWING DUST WITH VISIBILITIES IN THE 3 TO 5 MILE RANGE ARE
POSSIBLE.  ADDITIONALLY...INCREASING HUMIDITY AHEAD OF THE COLD
FRONT WILL RESULT IN CLOUDS BECOMING 6 THSD BKN AFTER 23Z SAT.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KYUM...KIPL...AND KBLH
AIRFIELDS.  MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED THROUGH
17Z SAT.  HOWEVER...A STRONG COLD FRONT WILL APPROACH SATURDAY
AFTERNOON RESULTING IN GUSTY SOUTH TO SOUTHWEST WINDS IN THE 20 TO
35 KNOT RANGE BETWEEN 19Z SAT AND 04Z SUN. LOCAL AREAS OF BLOWING
DUST AND SAND ARE POSSIBLE WITH VISIBILITIES UNDER 4 MILES AT TIMES.
ADDITIONALLY...INCREASING HUMIDITY AHEAD OF THE COLD FRONT WILL
RESULT IN CLOUDS BECOMING 5 THSD BKN AFTER 23Z SAT.

INCREASING GUSTY WINDS FROM THE SOUTHWEST AND WEST ALL TAF SITES
SATURDAY AFTERNOON WITH SUSTAINED SPEEDS 15 TO 20 KNOTS AND GUSTS TO
NEAR 30 KNOTS AT KPHX...KIWA...AND KNYL BY LATE AFTERNOON...AND
SUSTAINED SPEEDS OF 20 TO 25 KNOTS AT KIPL AND KBLH WITH GUSTS TO 35
KNOTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING COOLER...BELOW
NORMAL TEMPERATURES TO THE REGION AND PERIODS OF PRECIPITATION...
SOME AREAS COULD RECEIVE LOCALLY HEAVY RAINFALL AMOUNTS. SOUTH TO
SOUTHWEST WINDS WILL BE GUSTY AT TIMES...UP TO 30 MPH...ESPECIALLY
OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. HUMIDITY LEVELS
EXPECTED TO REMAIN ELEVATED AND FIRE POTENTIAL LOW THROUGH THE
PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST
THIS EVENING FOR AZZ020.

CA...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING FOR CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS
AVIATION...CB
FIRE WEATHER...CB
Hazardous weather outlook, Dec 12, 2:49 PM PST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
349 PM MST FRI DEC 12 2008

AZZ021>023-026>028-131200-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
349 PM MST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDOUS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LARGE LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES
THIS WEEKEND...AND CONTINUE TO DOMINATE THE WEATHER INTO THE MIDDLE
OF NEXT WEEK. STRONG GUSTY WINDS ARE EXPECTED SATURDAY AND SATURDAY
NIGHT IN ADVANCE OF THE DEVELOPING SYSTEM. SOUTHWEST GUSTS TO 35 MPH
CAN BE EXPECTED. BY SUNDAY...CLOUDY...MUCH COOLER...AND UNSETTLED
WEATHER WILL OVERSPREAD THE AREA...BRINGING A THREAT FOR DESERT RAIN
AND HIGHER ELEVATION SNOW. SNOW LEVEL AROUND 4500 FEET. ALTHOUGH
UNSETTLED WEATHER WILL CONTINUE FROM TIME TO TIME...THE BEST CHANCE
FOR WIDESPREAD AND SIGNIFICANT PRECIPITATION WILL BE WEDNESDAY INTO
EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

AZZ020-025-CAZ031>033-131200-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
349 PM MST FRI DEC 12 2008 /249 PM PST FRI DEC 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED SATURDAY AND
SATURDAY NIGHT IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM. PEAK
WIND GUSTS ARE LIKELY TO REACH TO 40 MPH. SOME BLOWING DUST AND SAND
IS ALSO POSSIBLE WITH THE STRONGER GUSTS.

BY SUNDAY AND MONDAY...MUCH COOLER...CLOUDY AND UNSETTLED WEATHER
WILL OVERSPREAD THE AREA. THERE IS A THREAT FOR SHOWERS...HOWEVER
THE BEST CHANCE FOR WIDESPREAD OR SIGNIFICANT PRECIPITATION WILL
OCCUR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

AZZ024-131200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
349 PM MST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDOUS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LARGE LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES
THIS WEEKEND...AND CONTINUE TO DOMINATE THE WEATHER INTO THE MIDDLE
OF NEXT WEEK. STRONG GUSTY WINDS ARE EXPECTED SATURDAY AND SATURDAY
NIGHT IN ADVANCE OF THE DEVELOPING SYSTEM. SOUTHWEST GUSTS TO 35 MPH
CAN BE EXPECTED. BY SUNDAY...CLOUDY...MUCH COOLER...AND UNSETTLED
WEATHER WILL OVERSPREAD THE AREA...BRINGING A THREAT FOR DESERT RAIN
AND HIGHER ELEVATION SNOW. SNOW LEVEL AROUND 4500 FEET. ALTHOUGH
UNSETTLED WEATHER WILL CONTINUE FROM TIME TO TIME...THE BEST CHANCE
FOR WIDESPREAD AND SIGNIFICANT PRECIPITATION WILL BE WEDNESDAY INTO
EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

CAZ030-131200-
JOSHUA TREE NATIONAL PARK-
249 PM PST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED SATURDAY AND
SATURDAY NIGHT IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM. PEAK
WIND GUSTS ARE LIKELY TO REACH TO 40 MPH.

BY SUNDAY AND MONDAY...MUCH COOLER...CLOUDY AND UNSETTLED WEATHER
WILL OVERSPREAD THE AREA. THERE IS A THREAT FOR SHOWERS...HOWEVER
THE BEST CHANCE FOR WIDESPREAD OR SIGNIFICANT PRECIPITATION WILL
OCCUR WEDNESDAY. ON WEDNESDAY 1 TO 3 INCHES OF SNOW ARE POSSIBLE AT
THE 3500 FOOT LEVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 6:08 AM PSTDense Fog AdvisoryPSR3 hr

Nearby

Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.